Secrets to Stop the Ear Ringing – 5 Drugs That Cause Tinnitus

By | May 25, 2017

Maybe you’ve seen your doctor about this problem. Perhaps he has examined your ears, told you there is nothing physically wrong with your ears, and maybe even referred you to an audiologist. But, you’ve gotten no relief from your tinnitus – so far.

But, did your doctor take a look at the medications that you take on a regular basis (prescription and non-prescription) to see if they could be the cause of that insane noise? If he didn’t, I’ve listed 5 drugs that cause tinnitus, medications that millions of people take that list ringing ears as a side effect.

  • Accutane (anti-acne). While sounding pretty harmless as a form of vitamin A designed to reduce the amount of oil released by oil glands in your skin, Accutane is actually a very powerful drug that can cause severe birth defects in unborn children. It’s only available as part of a program called iPledge, which requires female patients to take birth control and undergo regular pregnancy testing. Accutane is very effective in preventing acne, but it is one of the drugs that causes that awful ear ringing.
  • Celexa (anti-depression). A member of a group of drugs called selective serotonin reuptake inhibitors (SSRIs), Celexa helps re-balance brain chemistry to treat depression. Millions of depression sufferers find relief while taking Celexa on a regular basis. But, one of the side effects of this powerful drug is a chance for ringing ears.
  • Ecotrin (reduce aches, pains & fever). This popular and safe pain and fever reducing medication has provided relief to millions complaining of muscle aches and the like. But, like aspirin, Ecotrin is a member of a group of drugs called salicylates (sa-LIS-il-ates) than are well known as drugs that cause tinnitus.
  • Lipitor (anti-cholesterol). Millions worldwide find that Lipitor lowers their “bad” cholesterol to a reasonable level, safely and effectively. Lipitor also can increase the “good” cholesterol, too. As a bonus, studies have shown that using lipitor reduces the risk of heart attack in certain patients. But, did your doctor tell you that one of the side effects can cause tinnitus? It can.
  • Pepto-Bismol (indigestion, etc.). For treating heartburn, upset stomach, indigestion, nausea, diarrhea and suffering associated with eating too much, Pepto-Bismol works like a champ. But, like aspirin, Pepto-Bismol contains aspirin-like salicylates, a proven cause of ear ringing. Of course, Pepto-Bismol is to be used only occasionally – if you’re using Pepto-Bismol on a regular basis, you may have greater problems yet.

While this list is just a tiny fraction of drugs that cause ringing ears,you can plainly see that even the most widely-used and safest of drugs can have side effects beyond the realm of conventional thought. In no way am I suggesting that anyone discontinue the use of a doctor-prescribed medication or change dosages without FIRST consulting your doctor.

There may be some alternative medications that will provide effective treatment for the primary objective, without causing that irritating noise in your ears – tinnitus.

Source by Dan Morton

Leave a Reply